Not to try to depress you, but you have a chronic disease. Unfortunately, you will never be your old self. Don't set the bar too high or you'll only meet with disappointment time and again. That being said, I think it helps to round robin the stimulants, by changing frequently which drug you take. As far as the anti-depressants go, I don't really know what to say. I never could really tell that they did much for my mood and long term Paxil usage effed me up pretty good for a while. I think it's possible it even caused or contributed to my narcolepsy, as SSRI discontinuation syndrome has caused an N like condition that has sometimes lasted for years, due to a semi-permanent REM rebound. But they can also do good things for your sleep architecture whilst on them. Maybe try TCA instead of the SNRI/SSRI type anti-depressant. I suppose you can ratchet up the dose of Pristiq, but I've become more of a fan of switching, rather than than just throwing more of the same at a problem. Finally, you could try an anti-convulsant. I haven't seen anywhere on the internet where it's been used on N/IH, but lamictal xr has done wonders for me. And don't forget that even normal people go through ups and downs. You have to find your own path to happiness, N/IH notwithstanding. The disease just unfortunately makes it hard to distinguish between symptoms or if you are actually doing something wrong in your life.
I just saw this Rabbit thank you!!!
I just had my MSLT Friday into Saturday. I was off my stimulants for 4 days. WOAH I guess things can always get worse. Not only did I fall asleep in 4/5 naps, I fell asleep in between each and every one lol. What a miserable experience the MSLT is
You are right about everything you said. Regardless of how much I meditate, eat right, exercise, and pin a medicine to my conditions, not every day is going to be great.
Yes, I wonder about the Serotonin discontinuation syndrome as well. Thankfully getting off of Pristiq is not as bad as Effexor. Getting of Effexor really changed me. My depression went from being up and down to a huge lack of motivation and severe apathy. At least with being up and down, my ups were nice.
Thanks so much Rabitt for your reply. I will talk to my doc about switching stimulants. Makes sense and I will just take weekends off. Which stimulants did you find to be the most beneficial? I know you prefer no meds now, but when you were using them what were your thoughts?